Alert archive / Montana / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Missoula, MT

March 2, 201510 counties in Montana

NWS Missoula, MT issued this winter storm warning at Mar 2, 2015, 9:07 AM MST for 10 counties in Montana. It took effect at Mar 2, 2015, 11:00 AM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2015, 9:07 AM MST (16:07 UTC)
In effect from
Mar 2, 2015, 11:00 AM MST
Expired
Mar 3, 2015, 2:10 AM MST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 8:45 PM MSTSNOW 4.5Alberton, MT
Mar 2, 9:31 PM MSTSNOW 2.51 Nw Evaro, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS45 KMSO 021607
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
907 AM MST MON MAR 2 2015


MTZ003-031800-
/O.UPG.KMSO.WW.Y.0022.000000T0000Z-150303T1500Z/
/O.NEW.KMSO.WS.W.0003.150302T1800Z-150303T1800Z/
FLATHEAD/MISSION VALLEYS-
907 AM MST MON MAR 2 2015

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND SLICK ROAD CONDITIONS...WHICH IS IN
EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING: ACCUMULATING SNOW BY MONDAY AFTERNOON AND EARLY
  EVENING WITH HEAVIEST AMOUNTS IN MISSION VALLEY. STRONG
  NORTHEAST WINDS WILL PRODUCE COLD WIND CHILLS MONDAY NIGHT
  THROUGH TUESDAY MORNING. EASTERLY WINDS CREATE CHOPPY CONDITIONS
  OVER FLATHEAD LAKE. REFREEZE OF ROADS WILL CREATE HAZARDOUS
  TRAVEL CONDITIONS MONDAY EVENING THROUGH TUESDAY MORNING. THIS
  EVENT WILL ALSO IMPACT NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES IN MISSION VALLEY WITH 1 TO 2
  INCHES IN FLATHEAD VALLEY.

* BLOWING SNOW: VISIBILITY GREATLY REDUCED AT TIMES.

* WIND CHILLS: ZERO TO 10 BELOW ZERO MONDAY NIGHT INTO TUESDAY
  MORNING.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLICK ROAD CONDITIONS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

MTZ004>007-043-031800-
/O.UPG.KMSO.WW.Y.0022.150302T2100Z-150303T1800Z/
/O.NEW.KMSO.WS.W.0003.150302T2100Z-150303T1800Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
907 AM MST MON MAR 2 2015

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND SLICK ROAD CONDITIONS...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST TUESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: ACCUMULATING SNOW BY MID MONDAY AFTERNOON AND
  EVENING WITH HEAVIEST AMOUNTS NEAR THE INTERSTATE 90 CORRIDOR.
  STRONG NORTHEAST WINDS WILL PRODUCE COLD WIND CHILLS MONDAY
  NIGHT THROUGH TUESDAY MORNING. REFREEZE OF ROADS WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS OVERNIGHT THROUGH TUESDAY MORNING.
  THIS EVENT WILL ALSO IMPACT NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES... LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* BLOWING SNOW: VISIBILITY GREATLY REDUCED AT TIMES...ESPECIALLY
  NEAR HELLGATE CANYON.

* WIND CHILLS: 5 BELOW ZERO TO 15 BELOW ZERO MONDAY NIGHT. COLDER
  WIND CHILLS TO NEAR 20 BELOW ZERO IN SOUTHWEST MONTANA.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...
  GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE 
  PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...
  HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO 
  BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND SLICK ROAD CONDITIONS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

MTZ002-031500-
/O.CON.KMSO.WW.Y.0022.000000T0000Z-150303T1500Z/
WEST GLACIER REGION-
907 AM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY. 

* IMPACTS/TIMING: ACCUMULATING SNOW ON MONDAY AFTERNOON AND
  TUESDAY EVENING. STRONG NORTHEAST WINDS WILL PRODUCE COLD WIND
  CHILLS MONDAY NIGHT THROUGH TUESDAY MORNING. THIS WILL IMPACT
  TRAVEL AND NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES UP TO 5 INCHES AT MARIAS PASS.

* BLOWING SNOW: VISIBILITY QUICKLY REDUCED TO LESS THAN A MILE 
  AT TIMES. 

* WIND CHILLS: 5 BELOW ZERO TO 15 BELOW ZERO MONDAY NIGHT.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ001-031500-
/O.CON.KMSO.WW.Y.0022.000000T0000Z-150303T1500Z/
KOOTENAI/CABINET REGION-
907 AM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
TUESDAY. 

* IMPACTS/TIMING: ACCUMULATING SNOW AND LOW WIND CHILLS MONDAY
  THROUGH TUESDAY MORNING. THIS WILL IMPACT TRAVEL AND NEWBORN
  LIVESTOCK.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WIND CHILLS: 5 ABOVE ZERO TO 10 BELOW ZERO STARING MONDAY 
  EVENING. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS...AND USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IDZ005>008-031800-
/O.CON.KMSO.WW.Y.0022.150302T2100Z-150303T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
907 AM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM PST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM PST TUESDAY. 

* IMPACTS/TIMING: ACCUMULATING SNOW...GUSTY NORTHWEST WINDS...
  AND COLD WIND CHILLS LATE MONDAY AFTERNOON THROUGH TUESDAY 
  MORNING. SLICK ROADS WILL IMPACT AREA TRAVEL. COLD AND WET 
  CONDITIONS WILL STRESS NEWBORN LIVESTOCK. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES... LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* WIND CHILLS: SINGLE DIGIT TO 10 BELOW ZERO MONDAY NIGHT.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...
  GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD 
  GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IDZ009-010-031800-
/O.CON.KMSO.WW.Y.0022.150303T0000Z-150303T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
907 AM MST MON MAR 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST TUESDAY. 

* IMPACTS/TIMING: ACCUMULATING SNOW...GUSTY NORTH WINDS...AND COLD
  WIND CHILLS MONDAY NIGHT THROUGH TUESDAY MORNING. MODERATE SNOW
  BANDS PRODUCING ACCUMULATING SNOW IN A SHORT PERIOD OF TIME ARE
  LIKELY. SLICK ROADS WILL IMPACT AREA TRAVEL. COLD AND WET
  CONDITIONS WILL STRESS NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES... LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* WIND CHILLS: ZERO TO 15 BELOW ZERO MONDAY NIGHT.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
1 follow-up statement
398 
WWUS45 KMSO 030910
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
210 AM MST TUE MAR 3 2015


MTZ003-031800-
/O.CAN.KMSO.WS.W.0003.000000T0000Z-150303T1800Z/
/O.EXA.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
FLATHEAD/MISSION VALLEYS-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR COLD WIND CHILLS AND SLICK ROADS...WHICH IS
IN EFFECT UNTIL 11 AM MST THIS MORNING. THE WINTER STORM WARNING
HAS BEEN CANCELLED.

** IMPACTS/TIMING: GUSTY NORTHEAST WINDS WILL PERSIST THROUGH THE
 MORNING HOURS. THESE WILL PRODUCE VERY LOCAL AREAS OF BLOWING
 SNOW AND COLD WIND CHILLS THROUGH TUESDAY MORNING. A FEW ROADS
 WILL BE SNOW COVERED AND SLICK.  COLD AND WET CONDITIONS WILL
 STRESS NEWBORN LIVESTOCK.

* WIND CHILLS: SINGLE DIGIT TO 10 BELOW ZERO.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. THESE COLD
CONDITIONS WILL PUT STRESS ON NEWBORN LIVESTOCK.

&&

$$

MTZ004>007-043-031800-
/O.CAN.KMSO.WS.W.0003.000000T0000Z-150303T1800Z/
/O.EXA.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, BLOWING SNOW UNTIL 11 AM MST THIS
MORNING.

THE WINTER STORM WARNING HAS BEEN CANCELLED.

* IMPACTS/TIMING: LIGHT ACCUMULATING SNOW...GUSTY NORTHEAST WINDS...
  AND COLD WIND CHILLS THROUGH 11 AM. SLICK ROADS WILL IMPACT AREA
  TRAVEL, ESPECIALLY DURING THE MORNING COMMUTE. COLD AND WET
  CONDITIONS WILL STRESS NEWBORN LIVESTOCK.

* WIND CHILLS: SINGLE DIGIT TO 10 BELOW ZERO THIS MORNING. LOCAL
  WIND CHILLS OF 10 TO 20 BELOW ZERO POSSIBLE IN SOUTHWEST
  MONTANA.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...
  GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE 
  PASS...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...
  HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO 
  BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. 

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.



&&

$$

MTZ002-031800-
/O.EXT.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
WEST GLACIER REGION-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: STRONG NORTHEAST WINDS WILL PRODUCE COLD WIND
  CHILLS AND ROADS WILL REMAIN SLICK THIS MORNING. THIS WILL
  IMPACT TRAVEL AND NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: UP TO 1 INCH, MAINLY OVER MARIAS PASS.

* BLOWING SNOW: LOCAL VISIBILITY QUICKLY REDUCED TO LESS THAN A
  MILE AT TIMES.

* WIND CHILLS: 5 BELOW ZERO TO 15 BELOW ZERO THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MTZ001-031800-
/O.EXT.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
KOOTENAI/CABINET REGION-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: LOCALIZED BLOWING SNOW AND LOW WIND CHILLS THIS
  MORNING WILL IMPACT TRAVEL AND NEWBORN LIVESTOCK.

* WIND CHILLS: 5 ABOVE ZERO TO 10 BELOW ZERO THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS...AND USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IDZ005>008-031800-
/O.CON.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* IMPACTS/TIMING: ACCUMULATING SNOW...GUSTY NORTHEAST WINDS... AND
  COLD WIND CHILLS THIS MORNING. SLICK ROADS WILL IMPACT AREA
  TRAVEL. COLD AND WET CONDITIONS WILL STRESS NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WIND CHILLS: SINGLE DIGIT TO 10 BELOW ZERO THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...
  GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD 
  GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IDZ009-010-031800-
/O.CON.KMSO.WW.Y.0022.000000T0000Z-150303T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
210 AM MST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: ACCUMULATING SNOW...GUSTY NORTH WINDS...AND COLD
  WIND CHILLS THIS MORNING. MODERATE SNOW BANDS PRODUCING
  ACCUMULATING SNOW IN A SHORT PERIOD OF TIME ARE LIKELY. SLICK
  ROADS WILL IMPACT AREA TRAVEL. COLD AND WET CONDITIONS WILL
  STRESS NEWBORN LIVESTOCK.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES... LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* WIND CHILLS: ZERO TO 15 BELOW ZERO THIS MORNING. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

COLD WIND CHILLS WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 4:14 AM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Mar 2, 4:14 AM MST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
414 AM MST MON MAR 2 2015

...DIFFICULT TRAVEL FOR LATER THIS AFTERNOON AND THE EVENING
   COMMUTE IN WESTERN MONTANA FROM SNOW AND BLOWING SNOW...

...SUB ZERO WIND CHILLS LATE THIS EVENING THROUGH TUESDAY MORNING...

.DISCUSSION...A strong weather disturbance approaching from
British Columbia will interact with an arctic air mass moving
across the divide and produce a combination of snow, strong winds
and much colder temperatures. The initial push of arctic air and
snow boundary will occur in Northwest Montana along the
Continental Divide into the Flathead valley and far Northwest
Montana mid afternoon through mid evening. TIMING of this initial
push is from around noon through the early evening hours.

This disturbance and arctic air will move south and have its
greatest impact in West Central and Southwest Montana. TIMING for
this is between 3 pm and midnight. Models are showing a well
defined boundary of snow developing along the I-90 Corridor from
Superior through Missoula to Butte. The Mission, Missoula and
Bitterroot Valleys will all be impacted with several inches of
snow. Strong east-northeast winds will produce blowing snow.

THE BIGGEST ISSUE OR IMPACT WILL BE THE POSSIBILITY OF INTENSE
SNOWFALL RATES AT TIMES THUS QUICKLY DETERIORATING ROAD CONDITIONS
AND VISIBILITY DURING THE LATE AFTERNOON AND EVENING COMMUTE.

IMPACTS FROM THIS SYSTEM, ALL PRODUCING DIFFICULT TRAVEL:

-  General snowfall amounts of 2-4 inches. Localized areas may
   receive intense snowfall rates increasing amounts.

-  Northeast winds gusting to 35 mph at times producing blowing
   snow and low visibility, mainly near Badrock Canyon and the
   I-90 corridor near Hellgate Canyon.

-  1-2 inches of snow in the Camas Prairie and Grangeville.

-  Sub Zero wind chills later this evening through Tuesday
   morning in Western Montana. The coldest wind chills will be in
   southwest Montana and along the Continental Divide. Also pets
   and newborn livestock will be vulnerable to the harsh weather
   conditions.

Dry conditions are expected through next weekend. A gradual rise
in temperatures to near normal readings in the 40s are expected
by Friday with temperatures possibly in the lower 50s for the
weekend.

&&

.AVIATION...Strong gusty northeast winds from an arctic front
will impact KGPI, KBTM and KMSO from 02/2000z through 03/0400z.
Expect wind gusts of 25-35 mph. A weather disturbance combined
with this arctic push will produce snow, intense at times at all
terminals. The biggest impact will be lowering visibilities due to
the snow and blowing snow. Strong winds and snow will diminish
after midnight. Light snow with some gusty winds will impact KSMN
this evening.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY from 2 PM this afternoon to 11 AM
     MST Tuesday Bitterroot/Sapphire Mountains...Butte/Blackfoot
     Region...Lower Clark Fork Region...Missoula/Bitterroot
     Valleys...Potomac/Seeley Lake Region.

     WINTER WEATHER ADVISORY from 8 AM this morning to 8 AM MST
     Tuesday Flathead/Mission Valleys...West Glacier Region.

     WINTER WEATHER ADVISORY from 8 AM this morning to 8 AM MST
     Tuesday Kootenai/Cabinet Region.

ID...WINTER WEATHER ADVISORY from 5 PM this afternoon to 11 AM MST
     Tuesday Eastern Lemhi County...Western Lemhi County.

     WINTER WEATHER ADVISORY from 1 PM this afternoon to 10 AM PST
     Tuesday Lower Hells Canyon/Salmon River Region...Northern
     Clearwater Mountains...Orofino/Grangeville Region...
     Southern Clearwater Mountains.

&&

Nearby

Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.